Rip Current, Carteret
- When
- June 1, 3:37 PM EST
- Where
- Carteret forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
A 19 year old male drowned in a rip current.
A man drowned in a rip current off Pine Knoll Shores during the afternoon of June 1st.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
A man drowned in a rip current off Pine Knoll Shores during the afternoon of June 1st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 1, 2:18 PM EST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 318 PM EDT SAT JUN 1 2013 .SYNOPSIS... HIGH PRESSURE OFFSHORE EXTENDING INTO THE REGION WILL SLOWLY WEAKEN. A COLD FRONT WILL APPROACH FROM THE WEST MONDAY. THE FRONT WILL MOVE OFF THE COAST TUESDAY BECOMING STATIONARY OVER THE OFFSHORE WATERS. HIGH PRESSURE OVER THE GREAT LAKES WEDNESDAY WILL MOVE EAST OFF THE COAST OF NEW ENGLAND THURSDAY. THE FRONT IN THE OFFSHORE WATERS WILL APPROACH THE COAST AS A WARM FRONT LATE IN THE WEEK...BECOMING STATIONARY SATURDAY. LOW PRESSURE WILL MOVE ALONG THE FRONT ON SATURDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... AS OF 315 PM SAT...MODELS IN VERY CLOSE AGREEMENT THROUGH THE SHORT TERM. SCATTERED CU FIELD THIS AFTERNOON WILL DISSIPATE THIS EVENING. ANOTHER WARM AND HUMID NIGHT IN STORE UNDER MOSTLY CLEAR SKIES WITH PATCHY LATE NIGHT FOG OVER INLAND AREAS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... AS OF 315 PM SAT...ANY EARLY MORNING STRATUS/PATCHY FOG WILL DISSIPATE QUICKLY AFTER SUNRISE. EXPECTING SEABREEZE TO DEVELOP ONCE AGAIN WITH LIGHT SOUTHWEST WINDS IN THE MORNING BECOMING SOUTHERLY BY MIDDAY. SKIES EXPECTED TO BE CLEAR ALONG THE COAST WITH CU FIELD ACROSS MUCH OF THE INLAND AREAS. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... AS OF 315 PM SATURDAY...THE START OF THE WEEK WILL SEE RIDGING SURFACE AND ALOFT REPLACED BY MID LEVEL TROUGHING AND THE APPROACH OF A SLOW MOVING SURFACE COLD FRONT. THE MAIN EFFECTS OF THIS FRONT WILL BE FELT FROM MONDAY AFTERNOON INTO TUESDAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS. RIGHT NOW THE SEVERE POTENTIAL LOOKS LIMITED DUE TO WEAK SHEAR AND WEAK MID LEVEL LAPSE RATES...HOWEVER...INSTABILITY WILL BE SUFFICIENT SO THERE IS A VERY LOW RISK FOR A MARGINAL SEVERE HAIL OR DAMAGING WIND GUST EVENT. MAIN THREAT WOULD BE HEAVY RAINS AS PW VALUES APPROACH 2" WHICH IS NEARLY 2SD ABOVE NORMAL. THIS FORECAST PATTERN OF DEEP CYCLONIC FLOW AND GOOD UPPER LEVEL DIVERGENCE ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF THE JET WOULD FAVOR SLOW MOVING CELLS WITH POTENTIAL FOR "TRAINING" OVER THE SAME AREAS PRODUCING URBAN AND POOR DRAINAGE ISSUES. THE FRONT IS FORECAST TO LINGER NEAR THE COAST TUESDAY WHILE SEVERAL LOW AMPLITUDE MID LEVEL DISTURBANCES TRAVERSE THE AREA IN THE NW FLOW ALOFT KEEPING THE PRECIPITATION THREAT GOING FOR MUCH OF TUESDAY WITH A DECREASING TREND FROM WEST TO EAST AND THE THREAT ENDING DURING THE EVENING. THERE STILL CONTINUES TO BE UNCERTAINTY WITH THE FORECAST FROM LATE WEEK INTO NEXT WEEKEND. WEDNESDAY IS STILL LOOKING DRY AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTH AND THE FRONT STALLING FAR ENOUGH OFF OF THE COAST. THE UNCERTAINTIES START TO CREEP INTO THE FORECAST BEGINNING THURSDAY AS GUIDANCE IS INDICATING DEVELOPING LOW PRESSURE IN THE EASTERN GULF OF MEXICO. THE CIRCULATION AROUND THIS LOW IS LIKELY TO CAUSE THE OFFSHORE FRONT TO MOVE TOWARD THE SOUTHEAST COAST BRINGING A CHANCE OF RAIN TO THE AREA THURSDAY ESPECIALLY COASTAL AREAS. ON FRIDAY THE LOW IS FORECAST MOVE NORTHEAST ACROSS FLORIDA AND EVENTUALLY ALONG THE OFFSHORE BOUNDARY ALONG THE SOUTHEAST COAST. WHILE IT IS TOO FAR OUT IN TIME TO PREDICT THE EXACT SPEED..TYPE AND TRACK OF THE LOW...THERE IS ENOUGH CONSENSUS IN THE GUIDANCE TO SUGGEST THE POTENTIAL FOR WET WEATHER FRIDAY INTO POSSIBLY SATURDAY. HIGH TEMPERATURES ARE FORECAST TO RUN A LITTLE BELOW NORMAL THROUGH THE PERIOD...MAINLY IN THE LOWER 80S...DUE TO NORTHERLY POST FRONTAL FLOW TUESDAY AND WEDNESDAY...THEN CLOUDS...PRECIPITATION AND ONSHORE FLOW THURSDAY THROUGH SATURDAY. OVERNIGHT LOWS WILL BE A LITTLE BELOW NORMAL WEDNESDAY AND THURSDAY IN THE LOWER TO MIDDLE 60S MODERATING TO NORMAL VALUES IN THE MIDDLE TO UPPER 60S FRIDAY AND SATURDAY. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... SHORT TERM /TONIGHT & SUN/ AS OF 315 PM SAT...CU FIELD WILL DISSIPATE QUICKLY THIS EVENING. LIGHT SOUTH WIND OVERNIGHT. MVFR FOG FORECAST AT ALL 4 TERMINALS FROM AFTER MIDNIGHT UNTIL JUST AFTER SUNRISE. SUNDAY VERY SIMILAR TO TODAY. SOUTHWEST WIND IN THE MORNING AROUND 5 KNOTS...BECOMING SOUTH 10 TO 15 KNOTS IN THE AFTERNOON. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 315 PM SATURDAY...A COLD FRONT WILL APPROACH FROM THE WEST MON AND CROSS THE AREA ON TUE WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING MON AFTERNOON AND CONTINUING INTO TUE WITH PERIODS OF REDUCED FLIGHT CATEGORIES EXPECTED. EXPECT A RETURN TO DRY WEATHER ON WEDNESDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTH. MOISTURE COULD RETURN THURSDAY AS A OFFSHORE FRONT RETREATS TOWARD THE COAST PRODUCING A FEW SHOWERS. && .MARINE... SHORT TERM /TONIGHT & SUN/ AS OF 315 PM SAT...HIGH PRESSURE OFF THE COAST REMAINS THE DOMINANT FEATURE IN THE SHORT TERM...BUT WILL SLOWLY WEAKEN THROUGH SUNDAY AS FRONT AND UPPER TROF APPROACH FROM THE WEST. SOUTH WINDS THIS EVENING WILL GRADUALLY BECOME SOUTHWEST OVERNIGHT AND CONTINUE THROUGH SUNDAY MORNING...BECOMING SOUTH AGAIN AROUND MIDDAY. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 315 PM SATURDAY...MODERATE SOUTH TO SOUTHWEST OF FLOW 15 TO 20 KT IS EXPECTED AHEAD OF THE FRONT MONDAY AND MONDAY NIGHT. THE FRONT IS FORECAST TO SLOWLY CROSS THE WATERS TUESDAY. WHILE INITIALLY THE POST FRONTAL NORTHERLY FLOW IS ONLY EXPECTED TO BE 10-15 KT...THE MODELS ARE INDICATING THAT THIS COULD INCREASE TO 15 TO 20 KT WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE WATERS FROM THE NORTH. BOTH THE SWAN AND WAVE WATCH WAVE MODELS ARE INDICATING SEAS OF 3 TO 5 FT THROUGH THE PERIOD BUT WILL HAVE TO WATCH FOR POTENTIAL SMALL CRAFT ADVISORY CONDITIONS WEDNESDAY FOR SEAS IF MODERATE NE FLOW PERSISTS ENOUGH TO BUILD 6 FT SEAS OVER THE OUTER WATERS. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...HSA NEAR TERM...HSA SHORT TERM...HSA LONG TERM...JME AVIATION...HSA/JME MARINE...HSA/JME
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 323 AM EDT SAT JUN 1 2013 NCZ029-044>047-079>081-090>095-098-103-104-020730- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 323 AM EDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSHOWERS WILL MOVE INTO EASTERN NC MONDAY AFTERNOON THROUGH EARLY TUESDAY. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...SOME LOCALIZED FLOODING IS POSSIBLE IN THE HEAVIEST THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
1 rip current. Local standard time, as filed.
A 19 year old male drowned in a rip current.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Carteret | 2013-06-01 | 19 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2013Every state in 2013This day in weather historyWarnings in North Carolina, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452213.